negative APS blood tests

Hi

Ive now had results for all three APS blood tests and they were all negative. My IFA ANA was also negative. I know that there is sero negative APS but Im thinking that maybe vasculitis is more likely? Also I have recently been told by the rheumeatologist I saw that I probably have psoriatic arthritis (PSA) which would at least explain the joint pains but not much else. For example, I dont think PSA is associated with levido reticularis?

I just feel a bit frustrated and lost. Each week my health seems to decline further, more joint problems, more visual intrusions, more hearing loss, more fatigue etc. But I dont seem to be any closer to a diagnosis that explains what is going on and I seem to be a long way away from any treatments.

Am beginning to feel tired beyond belief. Just tired of getting more and more ill and tired of having to fight to get some help from the NHS.

Just venting I guess. But if anyone has any ideas on whether it makes sense to assuem that there is no APS on account of neg blood results then it would be a great help.

Thanks

14 Replies

oldestnewest
  • Do not give up or despair, the Levido Reticularis is a real clue. I was seronegative for literally years, but regularly now pass two out of the three, also for Lupus. Are you on Aspirin, by the way I also have Psoriatic Arthropathy along with a few other things, including a Thyroid problem. MaryF

  • Thanks Mary. Hope you doing ok. Im not on aspirin as worried about posible impact on hearing and tinnitus and not even sure if I have a coagulation problem. Though I did think about giving it a try to see if it helped.

    Hope you ar maaging the PSA ok.

  • Aspirin would probably not be problematic, and I am sure if you told your GP that you wanted to take one 75 mg enteric coated Aspirin a day on a full stomach they would be most supportive. I am on two a day and have never ever had a problem with it, and I have extreme sensitivities to drugs. MaryF

  • Hi,

    Have you now done TWO bloodtests with 12 weeks apart and all were negative?

    You talk of Livedo Reticularis. We have showed some pictures on our site some month ago of how it looks. It is said to be a sign of Hughes Syndrome/APS.

    Have you also some relatives with similar symptoms as you have as we now know that this illness runs in family?

    You have symptoms that could be from HS/APS.

    I agree with MaryF when she suggests you should try Baby-Aspirin and take it with food.

    I was better at first with Aspirin 75-100 mg but later on I had to take Warfarin. Try it and tell your Specialist about it. I am sure he thinks it is ok.

    Good Luck and let us hear how it goes for you.

    Kerstin in Stockholm

  • I can not understand why you think that Aspirin 75-100 mg should be an impact on your hearing and tinnitus. On the contrary .....

    Kerstin

  • Hi Kirstin

    Thanks. Hope you're doing ok. I had the three APS blood tests all at one time and all were negative. Yes, its the levido which makes me think that APS is still a runner.

    I will think about the baby aspirin. It does sound like a good idea. I will ask the rheumatologist about it.

    Thanks again.

    Best wishes

  • Personally I would not panic too much with these results. It's frustrating I know because you want definitive answers, but I was always negative too even after being diagnosed, but now have been not only positive for LA and B2GP1 but was evaluated for other diseases like Bechets by another Prof and one at Guys, who is very particular, and all have confirmed the diagnosis.

    I don't know if you can afford to go private, but sometimes it's worth it to go to a specialist who sees many many HS patients with all different manifestations and who is used and willing to diagnose on symptoms, history, clinical results and associated conditions. Having LR is only associated with a couple of conditions so that is a leading clue. Don't throw all the balls in the air yet, I'd stick with this until you can get a catagoric answer one way or the other before you start considering other things.

  • Hi Apsnotfab.

    I just wrote a longish reply and then left the page without sending it (ignoring the warning that appeared!).

    Anyways, thanks a lot for all you help. Ive got a private appointment booked with a rhuematologist who includes vasculiatis among his specialisms (and Vasculitis UK had on their list) and Im guessing he should be pretty aufait with APS too.

    Sorry to hear about the Bechets. Its seems that autoimmune conditions are often found together, which can make things hard.

    Hpope you doing OK.

    best wishes

  • I have Lipus, Sjögren's and Fibro as well as APS. I was negative for years then had one positive LA then always all negative after that. But I have def got APS.

    I took adult aspirin for 3 days then baby aspirin. I felt so much better for years then eventually went onto warfarin. Once INR got between 4 & 4.5 I felt amazing!!

    Try the aspirin - u would take it for a headache. Why would it affect tinnitus? That can be caused by APS too!

    When u c a specialist take a body map.

    (Print off a body outline and mark on it every single thing u experience e.g. Sleep pattern, joint probs, skin probs, headaches and neurological symptoms, lung, heart, liver, Castro problems etc) and take a copy with u.

    Good luck 💋

  • Thanks Wendy. That body map is a great idea. Though Ive had no problems with Fidel! ;)

    Sorry to hear that you are dealing with so much. Hope you doing ok atm.

    Get one condition and others turn up. Chronic illness is such a rocky road to have to tread but i guess its the one we are stuck with.

    I think u are right about the aspirin. Its just I know it can damage hearing and cause tinnitus and my tinnitus already seems louder than a rock concert to me (and nota band that I would pay to see). There again, like you say APS, could br causing at least some of teh tinnitus. Im seeing GP on Monday and might ask about, though Im not sure my GP has even heard of APS.

    Thanks again.

    take care

  • Have u done much research into APS ? It's best to be informed. Talk to mendip he really understands and can talk to u about ear stuff. Read up on the identical twins with aps. One us negative and one positive. Both with the same issues. Both responded to the same treatment. Read Prof Hughes blogs on here. Listen to his utube presentations. U won't get anywhere without doing homework.

    I send my GP and inr tester Prof Hughes blogs they r always keen to read them.

    I'd guess that ur go won't know anything about aps. I think do ur own trial. Keep a diary. Good luck 💋

  • Thanks Wendywoo

    Ive read quite a bit. Too much maybe! But I will definately keep a symptom diary. Thanks.

  • I have APS as well as vasculitis. I would get purple 'bruises' on my skin. The larger bruises had a lump, like a clot of blood, in the center that you could feel (called palpable purpura). Sometimes, though, I understand that vasculitis looks like a flat red rash and you may not feel a lump in center. This purple bruise or rash appears without any injury. Generally it is biopsied to document the vasculitis.

    I have livedo also and it looks quite different than vasculitis rash. I also have rosacia on my face which my doctor said was related to the vasculitis.

    I was given Rituximab for the vasculitis. It seemed to help my whole body. I tolerated it very well. I think most people do but the hematologist is very careful to monitor closely and also administer benedryl prior to infusion.

    Good luck!

    Nancy in West Virginia

  • Hi Nancy

    Thanks for your reply and hope you doing ok. Glad the Rituximab has been working well for you. Ive heard good reports of it. Im seeing GP tommorow and will try and push for some urgent referals. Im getting to teh point where I think I will have to threaten legal action to get anything done. But thats the last thing I want to do atm. Im not sure the stress would be good for whatever condition(s) Im dealing with!

    Best wishes

You may also like...